I’ve been noticing hair loss across the crown of my head for about 18 months now. I have been taking Propecia for close to 8 months with continual shedding and thinning of my hair. More recently in the last month I have started taking Regaine as part of my fight against hair loss and though I have noticed less of the burning feeling on my scalp my hair continues to shed – though im pretty certain its not at the rate it did a year ago. One thing I have noticed since using Propecia is a phenomenal amount of sebum in my scalp. Is this simply as by-product of MPB, or is it possible that the Propecia and Regaine are causing this?
I only wash my hair now every third day in the fear that I will lose more hair doing this and i struggle to massage thoroughly the scalp of my crown, worrying that more hair will be lost by this. I tend to just massage the back and sides and just rub shampoo on the top of my head hoping it will trickle into my scalp.
Any advice would be deeply appreciated…
Washing more frequently (like once a day) should solve the sebum issue as it will not be building up. Use a shampoo that says it is good for oily hair. Neither Propecia (finasteride) or Rogaine/Regaine (minoxidil) has any impact on sebum production.